MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X52MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X52MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number UH1-52-28
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation involving a uhr head was reported.The event was confirmed via review of the provided medical records by a clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a cemented bipolar left hip arthroplasty that sustained a disassociation of the bipolar component from the femoral head, which remained on the femoral component since i was able to review an x-ray with those findings.Root cause analysis: the root cause of bipolar head disassociation from the femoral head on the femoral component cannot be determined with absolute certainty, but in this case with reasonable certainty.It appears that the bipolar arthroplasty was functioning reasonably well until it dislocated.It is not uncommon for a bipolar head to become dislodged, following an attempt at reduction into the acetabulum.The root cause of a dislocation of the bipolar head from the acetabulum cannot be determined with certainty.The causes are multifactorial, including surgical technique, patient activity level, lifestyle, and bmi.With the information provided, i would not assign any causality of either event events to the implant itself.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusions: it was reported that the patient was revised due to disassociation of the head from the uhr bipolar head.A review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a cemented bipolar left hip arthroplasty that sustained a disassociation of the bipolar component from the femoral head, which remained on the femoral component since i was able to review an x-ray with those findings.Root cause analysis: the root cause of bipolar head disassociation from the femoral head on the femoral component cannot be determined with absolute certainty, but in this case with reasonable certainty.It appears that the bipolar arthroplasty was functioning reasonably well until it dislocated.It is not uncommon for a bipolar head to become dislodged, following an attempt at reduction into the acetabulum.The root cause of a dislocation of the bipolar head from the acetabulum cannot be determined with certainty.The causes are multifactorial, including surgical technique, patient activity level, lifestyle, and bmi.With the information provided, i would not assign any causality of either event events to the implant itself.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left hemi hip was revised.The patient dislocated and a closed reduction was attempted.The bipolar component then dissociated from the femoral head.A bipolar component and 28 +2.5 c-taper head were revised to another bipolar component (same catalog number) and a 28 +5 c-taper head.Rep confirmed that no further information will be released by the hospital or surgeon.

Brand Name
UHR BIPOLAR 28X52MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22975486
Report Number0002249697-2025-00951
Device Sequence Number9256583
Product Code KWL
UDI-Device Identifier07613327017182
UDI-Public07613327017182
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUH1-52-28
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale